MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE SYNECOR INTRAPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W.L. GORE & ASSOCIATES GORE SYNECOR INTRAPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number GKFV1520
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).It should be noted that the gore® synecor intraperitoneal biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® synecor intraperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.
 
Event or Problem Description
It was reported to gore that the patient underwent umbilical hernia repair on (b)(6) 2018 whereby a gore® synecor intraperitoneal biomaterial was implanted.The complaint alleges that on (b)(6) 2019, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: infection and chronic pain.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
H6: updated results code 1 for manufacturing evaluation.Conclusion code remains unchanged.H6: updated results code 2 for sterilization evaluation.Conclusion code remains unchanged.
 
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2018:(b)(6).(b)(6) , md, facs.Office notes.Recurrent umbilical hernia.Had a small umbilical hernia, repaired primarily by dr.(b)(6) (b)(6) 2006.Patient tells me he had a recurrence within 6 months.Hernia has continued to enlarge over the past several years.Currently, has obvious bulge cephalad to umbilicus.Not reducible.Plan ct confirmation and robotic mesh repair.History: hypertension.Hernia 2006.Ht 71¿, wt 260 lbs, bmi 36.26.Never smoker, no drugs, no alcohol.Exam: abdomen; nonreducible supraumbilical hernia.Impression/plan: recurrent ventral hernia.Htn.Obesity.Discussed with patient, described selected procedure, risks, reasonable alternatives, patient participated in the decision, follow up postop.??/??/??:[missing records: records for ct scan ordered 01/25/18 were not provided.] (b)(6) 2018: (b)(6) medical center.(b)(6) , md.Operative report.Procedure performed: robotic preperitoneal mesh repair of recurrent ventral hernia using 15 cm x 20 cm synecor preperitoneal mesh.Tap block.Preoperative diagnosis: recurrent ventral hernia.Postoperative diagnosis: 4 cm x 6 cm recurrent ventral hernia.Anesthesia: general.History and findings: ¿the patient is a 55-year-old white male who had an umbilical herniorrhaphy in (b)(6) 2006.Within six months, the patient tells me he had a recurrence.Over the years, his defect has enlarged and had become more symptomatic.I plan to repair this preperitoneally.However, there really was no good way to reduce the hernia sac, leaving a peritoneal defect.For that reason, i used an intraperitoneal mesh and was able to cover the majority of the mesh with peritoneum.¿ description of procedure: ¿following induction of general anesthesia, the chest and abdomen were prepped and draped as a sterile field.A veress needle was placed at the level costal margin and the abdomen was insufflated to a 15 mm of co2 pressure.I entered the abdomen in the left upper quadrant with a 7 mm robotic visualization port.Abdominal survey demonstrated omentum through a mid abdominal defect.There were no bowel adhesions.Two additional robotic trocars and an assist port were placed under laparoscopic visualization.The robot was docked and i took control at the console.I began a preperitoneal dissection on the patient¿s left side.I carried the peritoneal dissection to the hernia sac.At that point, i removed all of the omentum from the hernia.It took quite a while and i had to resect through the defect freeing multiple portions of incarcerated omentum.There was no bleeding as a result of removal of the omentum.I tried dissecting the hernia sac out of the defect, but because there were so many fibrous adhesions across the hernia sac it continued to shred and did not want to dissect.I completed a lateral dissection in the preperitoneal space.I closed the hernia sac with a running stitch of 2-0 v-loc absorbable suture.I then closed the defect transversely with a running stitch of 0 stratafix.I placed three cardinal stitches in the center, along the long axis of the 15 cm intraperitoneal mesh.The mesh was introduced into the abdomen.The mesh was oriented horizontally (in its long axis).All three cardinal stitches were brought through the abdomen using a gore-tex suture passer.At that point, it was obvious i would not have enough room to sew the mesh in place.I elected to tack it in place.Because all of the tacks will be preperitoneal, i felt that i could safely use absorbable tacks.The robot was undocked.I decreased intra-abdominal pressure to 10 mmhg.The mesh was tacked circumferentially with a securestrap.Two additional 5 mm trocars were placed on the patient¿s right side under laparoscopic visualization.I tacked the edge of the mesh circumferentially.I then brought to the peritoneum up over the mesh and tacked it to the mesh.In doing so, i was able to cover all of the tacks along the circumference of the mesh.I did a tap block injecting 3 aliquots of 10 cc of dilute exparel on each side, all under laparoscopic visualization.Completion abdominal survey demonstrated no bleeding and no visceral injury.Trocar sleeves and laparoscope were removed and co2 allowed to escape the celomic [sic] cavity.The assist port fascia was closed with a stitch of 2-0 vicryl.Subcutaneous tissue at that incision was closed with a stitch of 2-0 vicryl.All incisions were closed with running simple stitches of 4-0 ethilon.Incisions were dressed with antibiotic ointment and band-aids.An abdominal binder was placed.The patient tolerated the procedure well and was taken to the recovery room with stable vital signs.Sponge, instrument, and needle counts were reported as correct x2.¿ (b)(6) 2018: (b)(6) medical center.Surgical case record.Asa 2.Specimens: none.Implant record.Inventory type: or implant misc.Implant/manufacturer: mesh hernia synecor 15x20cm / w.L.Gore surgical mesh.Qty / surgeon: 1/(b)(6) md.Lot#/serial #/din: (b)(6).Exp dt/site: 05/09/20 / abdomen.Cat #: gkfv1520.(b)(6) 2018 : (b)(6) medical center.Implant sticker.Gore® synecor intraperitoneal biomaterial.Ref: gkfv1520.Sn: (b)(6).Expiration: 2020-05-09.The records confirm a gore® synecor intraperitoneal biomaterial (gkfv1520/16489386) was implanted during the procedure.(b)(6) 2018: (b)(6) medical center.(b)(6) , md.Progress notes.Hungry, tolerating by mouth liquids, diuresing, showered, voiding.Abdomen comments: not distended, abdominal tenderness, incisions dry.Impression/plan: ileus, postoperative, acute.(b)(6) 2018 : (b)(6) medical center.(b)(6) , md.Progress notes.Postop day 3.Wants to go home.Events since last encounter: 6 bm¿s.Abdomen comments: no distention, soft, mild erythema of mid abdomen around umbilicus.No cellulitis.Impression/plan: ileus, postoperative, resolved.Discharge today.No activity restrictions.Potassium 20 meq twice a day x5 days.Does not require pain medication.(b)(6) 2018: (b)(6).(b)(6) , md, facs.Office notes.Self referred ¿ possible recurrent ventral hernia.Had open primary repair of umbilical hernia 2006, developed recurrence.(b)(6) 2018 underwent robotic mesh repair of recurrent umbilical hernia.I used a 20 cm wide, 15 cm vertical synecor mesh.The mesh was placed preperitoneal.I used an absorbable tacker.Today, patient has recurrence.Recurrence is cephalad to the umbilicus.I don¿t know if i missed an epigastric defect or whether the absorbable tacks did not adequately affix the mesh to the abdominal wall.Plan ct and robotic repair of recurrence.Ht 71¿, wt 254 lbs, bmi 35.42.Exam: abdomen; flat with a non-this bulge cephalad to the umbilicus that increases with coughing and valsalva.Hernia is reducible.No change in appetite, chills, fatigue, fever, sweats, sleep disturbance, nausea, vomiting, constipation, diarrhea, change in bowel habits, blood in stool, other concerns.Abdominal pain, yes.Impression/plan: recurrent ventral hernia.Htn.Obesity.Had discussion, described selected procedure, risks, reasonable alternatives, patient participated in the decision.Follow up after ct scan.Above normal bmi, follow-up dietary management education, guidance, and counseling as appropriate.??/??/??:[missing records: records for ct scan ordered 12/20/18 were not provided.] (b)(6) 2019: (b)(6) medical center.(b)(6) , md.Operative report.Procedure performed: robotic explantation of mesh.Robotic mesh repair of recurrent umbilical hernia using 20 cm x 25 cm synecor intraperitoneal mesh.Tap block.Preoperative diagnosis: recurrent umbilical hernia.Postoperative diagnosis: recurrent umbilical hernia measuring 4.5 cm x 5 cm.Anesthesia: general.Description of operation: ¿following induction of general anesthesia the chest and abdomen were prepped and draped as a sterile field.A veress needle was placed at the left costal margin and the abdomen was insufflated to 15 mm of co2 pressure.I entered the abdomen in the left upper quadrant with a 5 mm visualization port.Abdominal survey demonstrated omentum through a recurrent defect in the midline, cephalad to the umbilicus.An additional 5 mm trocar was placed on the patient¿s right side and three robotic trocars and assist port were placed on the patient¿s left side (all under laparoscopic visualization).I used an endoshears and cautery to begin taking down adhesions from the abdominal wall.There was no bowel through the defect or tented up to the abdominal wall.I eventually docked the robot and took control at the console.Omentum was removed from the recurrent sac.The hernia had developed by pushing the mesh caudal.I really could not tell that there was contracture of the mesh; it appeared to be mechanical.I did not see any of the falciform ligament involved in that area.I started to remove a small piece of mesh from the hernia sac.In doing so, i found that i could separate mesh from the abdominal wall.From the left side of the defect to the entire right side of the abdomen, i was able to remove mesh with the robot.I used mostly blunt dissection.Meticulous hemostasis was obtained along the way.The robot was undocked and i removed the mesh on the left side of the abdomen using a laparoscope for visualization and an endoshears, cutting and cauterization.I could not bluntly dissect laparoscopically.The mesh was removed from the abdomen through the assist port.I redocked the robot.The defect was closed vertically with a running stitch of 0-statofix absorbable suture.I used a 20 cm x 25 cm synecor intraperitoneal mesh for the repair.Three cardinal stitches of 0-vicry were placed midline on the long axis of the mesh.Mesh was rolled and brought into the abdomen.The cardinal sutures were brought transabdominally using a gore-tex suture passer.I tied down the three cardinal sutures.The robot was undocked.I used a securestrap to affix mesh midline on the long axis (vertical).I then placed a tack at mid mesh on each side to hold it up to the abdominal wall.The robot was redocked.I sewed the right side of the mesh to the abdominal wall with a 0-prolene, using a ¿double-crown¿ technique.The robot was undocked and removed from the operative field.I tacked the left side of the mesh to the abdominal wall with a double crown of securestrap (nitinol tacks).Additional tacks were placed between midline and the double-crown to assure that mesh was up to the abdominal wall.I had a few tacks left in the tacker and tacked the right side of the mesh to the abdominal wall on the inside of the double-crown prolene suture.I then did a tap block using a total of 60 cc of dilute exparel (3 aliquots on the right and 3 aliquots on the left).Injections were made under laparoscopic visualization.Completion abdominal survey demonstrated no bleeding and no visceral injury.Trocar sleeves and the laparoscope were removed and co2 allowed to escape to coelomic cavity.Fascia at the assist port was closed with a stitch of 2-0 vicryl.All skin incisions were closed with running simple stitches of 5-0 ethilon.Incisions were dressed with antibiotic ointment and band-aids.An abdominal binder was placed.The patient tolerated the procedure well and was taken to the recovery room with stable vital signs.Sponge, instrument, and needle counts were reported as correct x2.¿ (b)(6) 2019: (b)(6) medical center.Surgical case record.Asa 2.Specimens: none.Implant record.Inventory type: or implant misc.Implant/manufacturer: mesh hernia synecor 20x25cm / w.L.Gore surgical mesh.Qty / surgeon: 1 / doerhoff, carl r md.Lot #/serial #/din: (b)(6).Exp dt/site: 03/19/21 / abdomen.Cat #: gkfr2025.The records confirm a gore® synecore intraperitoneal (gkfr2025/18006618) was implanted during the procedure.(b)(6) 2019 : (b)(6) medical center.(b)(6) , md.Progress notes.Postop day 1.Wants to go home.Ambulating, passing flatus, tolerating regular diet.Wt 115.1 kg.Impression/plan: postoperative state.Discharge.Resolved.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the instructions for gore® synecor intraperitoneal biomaterial use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the gore® synecor intraperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect h6: updated investigation findings h6: updated investigation conclusions h6: health effect impact code: f26: no health consequences or impact h6: medical device component: g04053: fiber, g04088: membrane the investigation has been completed.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes (1930, 1994) were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Medical records: ¿ the known medical records span (b)(6), 2018 through (b)(6), 2019 and not all records received in this time span are relevant to the gore® synecor intraperitoneal biomaterial.Patient information: medical history: ¿ obesity - (b)(6) 2018: 260 lbs., bmi 36.26 - (b)(6) 2018: 254 lbs., bmi 35.42 ¿ hypertension ¿ (b)(6) 2006: umbilical hernia ¿ (b)(6) 2018: recurrent ventral hernia ¿ (b)(6) 2019: recurrent umbilical hernia prior surgical procedures: ¿ (b)(6) 2006: umbilical hernia repaired primarily.¿ (b)(6) 2018: robotic preperitoneal mesh repair of recurrent ventral hernia using a 15 cm x 20 cm synecor preperitoneal mesh.Implant: gore® synecor intraperitoneal biomaterial.¿ (b)(6) 2019: robotic explantation of mesh.Robotic mesh repair of recurrent umbilical hernia using 20 cm x 25 cm synecor intraperitoneal mesh.Implant: implant: gore® synecor intraperitoneal biomaterial.Implant preoperative complaints: ¿ (b)(6) 2018: ¿recurrent umbilical hernia.Had a small umbilical hernia, repaired primarily in (b)(6) 2006.He had a recurrence within 6 months.Hernia has continued to enlarge over the past several years.Currently, has obvious bulge cephalad to umbilicus.Not reducible.Plan ct confirmation and robotic mesh repair.Exam: abdomen; nonreducible supraumbilical hernia.Impression/plan: recurrent ventral hernia.¿ implant procedure: robotic preperitoneal mesh repair of recurrent ventral hernia using 15 cm x 20 cm synecor preperitoneal mesh.Tap block.Implant: gore® synecor intraperitoneal biomaterial [gkfv1520/16489386, 15 cm x 20 cm, oval].(b)(6), 2018 (hospitalization (b)(6), 2018) ¿ findings: ¿i plan to repair this preperitoneally.However, there really was no good way to reduce the hernia sac, leaving a peritoneal defect.For that reason, i used an intraperitoneal mesh and was able to cover the majority of the mesh with peritoneum.¿ ¿ description of hernia being treated: ¿a veress needle was placed at the level costal margin and the abdomen was insufflated to a 15 mm of co2 pressure.I entered the abdomen in the left upper quadrant with a 7 mm robotic visualization port.Abdominal survey demonstrated omentum through a mid abdominal defect.There were no bowel adhesions.Two additional robotic trocars and an assist port were placed under laparoscopic visualization.The robot was docked and i took control at the console.I began a preperitoneal dissection on the patient¿s left side.I carried the peritoneal dissection to the hernia sac.At that point, i removed all of the omentum from the hernia.It took quite a while and i had to resect through the defect freeing multiple portions of incarcerated omentum.There was no bleeding as a result of removal of the omentum.I tried dissecting the hernia sac out of the defect, but because there were so many fibrous adhesions across the hernia sac it continued to shred and did not want to dissect.I completed a lateral dissection in the preperitoneal space.I closed the hernia sac with a running stitch of 2-0 v-loc absorbable suture.I then closed the defect transversely with a running stitch of 0 stratafix.¿ ¿ implant size and fixation: ¿i placed three cardinal stitches in the center, along the long axis of the 15 cm intraperitoneal mesh.The mesh was introduced into the abdomen.The mesh was oriented horizontally (in its long axis).All three cardinal stitches were brought through the abdomen using a gore-tex suture passer.At that point, it was obvious i would not have enough room to sew the mesh in place.I elected to tack it in place.Because all of the tacks will be preperitoneal, i felt that i could safely use absorbable tacks.The robot was undocked.I decreased intra-abdominal pressure to 10 mmhg.The mesh was tacked circumferentially with a securestrap.Two additional 5 mm trocars were placed on the patient¿s right side under laparoscopic visualization.I tacked the edge of the mesh circumferentially.I then brought to the peritoneum up over the mesh and tacked it to the mesh.In doing so, i was able to cover all of the tacks along the circumference of the mesh.I did a tap block injecting 3 aliquots of 10 cc of dilute exparel on each side, all under laparoscopic visualization.Completion abdominal survey demonstrated no bleeding and no visceral injury.Trocar sleeves and laparoscope were removed and co2 allowed to escape the celomic [sic] cavity.The assist port fascia was closed with a stitch of 2-0 vicryl.Subcutaneous tissue at that incision was closed with a stitch of 2-0 vicryl.All incisions were closed with running simple stitches of 4-0 ethilon.¿ ¿ (b)(6) 2018: discharge.¿abdomen: no distention, soft, mild erythema of mid abdomen around umbilicus.No cellulitis.Impression/plan: ileus, postoperative, resolved.Discharge today.No activity restrictions.Does not require pain medication.¿ relevant medical information: ¿ (b)(6) 2018: ¿possible recurrent ventral hernia.Had open primary repair of umbilical hernia 2006, developed recurrence.(b)(6)2018 underwent robotic mesh repair of recurrent umbilical hernia.I used a 20 cm wide, 15 cm vertical synecor mesh.The mesh was placed preperitoneal.I used an absorbable tacker.Today, patient has recurrence.Recurrence is cephalad to the umbilicus.I don¿t know if i missed an epigastric defect or whether the absorbable tacks did not adequately affix the mesh to the abdominal wall.Plan ct and robotic repair of recurrence.Abdomen: flat with a non-this [sic] bulge cephalad to the umbilicus that increases with coughing and valsalva.Hernia is reducible.Abdominal pain, yes.Impression/plan: recurrent ventral hernia.Follow up after ct scan.Above normal bmi, follow-up dietary management education, guidance, and counseling as appropriate.¿ explant preoperative complaints: ¿ (b)(6) 2019: preoperative diagnosis: recurrent umbilical hernia.Explant procedure: robotic explantation of mesh.Robotic mesh repair of recurrent umbilical hernia using 20 cm x 25 cm synecor intraperitoneal mesh.Tap block.Implant: gore® synecor intraperitoneal biomaterial (gkfr2025/18006618, 20cm x 25 cm, rectangle) explant date: (b)(6), 2019 (hospitalization (b)(6), 2019) ¿ ¿a veress needle was placed at the left costal margin and the abdomen was insufflated to 15 mm of co2 pressure.I entered the abdomen in the left upper quadrant with a 5 mm visualization port.Abdominal survey demonstrated omentum through a recurrent defect in the midline, cephalad to the umbilicus.An additional 5 mm trocar was placed on the patient¿s right side and three robotic trocars and assist port were placed on the patient¿s left side (all under laparoscopic visualization).I used an endoshears and cautery to begin taking down adhesions from the abdominal wall.There was no bowel through the defect or tented up to the abdominal wall.I eventually docked the robot and took control at the console.Omentum was removed from the recurrent sac.The hernia had developed by pushing the mesh caudal.I really could not tell that there was contracture of the mesh; it appeared to be mechanical.I did not see any of the falciform ligament involved in that area.I started to remove a small piece of mesh from the hernia sac.In doing so, i found that i could separate mesh from the abdominal wall.From the left side of the defect to the entire right side of the abdomen, i was able to remove mesh with the robot.I used mostly blunt dissection.Meticulous hemostasis was obtained along the way.The robot was undocked and i removed the mesh on the left side of the abdomen using a laparoscope for visualization and an endoshears, cutting and cauterization.I could not bluntly dissect laparoscopically.The mesh was removed from the abdomen through the assist port.I redocked the robot.The defect was closed vertically with a running stitch of 0-statofix absorbable suture.I used a 20 cm x 25 cm synecor intraperitoneal mesh for the repair.Three cardinal stitches of 0-vicry [sic] were placed midline on the long axis of the mesh.Mesh was rolled and brought into the abdomen.The cardinal sutures were brought transabdominally using a gore-tex suture passer.I tied down the three cardinal sutures.The robot was undocked.I used a securestrap to affix mesh midline on the long axis (vertical).I then placed a tack at mid mesh on each side to hold it up to the abdominal wall.The robot was redocked.I sewed the right side of the mesh to the abdominal wall with a 0-prolene, using a ¿double-crown¿ technique.The robot was undocked and removed from the operative field.I tacked the left side of the mesh to the abdominal wall with a double crown of securestrap (nitinol tacks).Additional tacks were placed between midline and the double-crown to assure that mesh was up to the abdominal wall.I had a few tacks left in the tacker and tacked the right side of the mesh to the abdominal wall on the inside of the double-crown prolene suture.I then did a tap block using a total of 60 cc of dilute exparel (3 aliquots on the right and 3 aliquots on the left).Injections were made under laparoscopic visualization.Completion abdominal survey demonstrated no bleeding and no visceral injury.Trocar sleeves and the laparoscope were removed and co2 allowed to escape to coelomic cavity.Fascia at the assist port was closed with a stitch of 2-0 vicryl.All skin incisions were closed with running simple stitches of 5-0 ethilon.¿ ¿ (b)(6) 2019: discharge to home.Conclusions: it should be noted that the gore ® synecore intraperitoneal biomaterial instructions for use include warnings and addresses the following adverse reactions among others: "possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the instructions for use further state: ¿use only nonabsorbable sutures, such as gore tex ® suture, with a noncutting needle (such as taper or piercing point) of appropriate size to anchor the device.The use of absorbable sutures may lead to inadequate anchoring of gore ® synecor intraperitoneal biomaterial to the host tissue and necessitate reoperation.For best results, use monofilament sutures.Suture size should be determined by surgeon preference and the nature of the reconstruction.¿ the instructions for use further state: ¿alternate fixation: use of absorbable tack and staple fixation with gore ® synecor intraperitoneal biomaterial have been evaluated acutely in animal models and shown to be compatible.¿ the instructions for use further warns: ¿incorrect positioning of the shiny film surface adjacent to fascial or subcutaneous tissue will result in minimal tissue attachment.Persistent seroma may result.¿ individual medical decisions, if inconsistent and/or non-conforming to the device manufacturer¿s recommendations, ifu, or recognized best practices, may result in or contribute to an adverse event.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, recurrence, ileus, increased procedure time and related harms, irritation or inflammation, infection, pain, paresthesia, perforation, revision / re-intervention, seroma or hematoma and related harms, wound complications and wound dehiscence.Many of the potential complications are associated with the patient's underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-released specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE SYNECOR INTRAPERITONEAL BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9694392
Report Number3003910212-2020-00021
Device Sequence Number2422255
Product Code FTL
UDI-Device Identifier00733132635375
UDI-Public00733132635375
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152609
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/09/2020
Device Model NumberGKFV1520
Device Catalogue NumberGKFV1520
Device Lot Number16489386
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/03/2020
03/23/2020
08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient Weight118